Alert archive / Vermont / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Burlington, VT

July 10, 2007Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 10, 2007, 3:29 PM EDT for Windsor County, Vermont. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 3:29 PM EDT (19:29 UTC)
Expired
Jul 10, 2007, 4:30 PM EDT
In force
61 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Windsor County, VT

The radar

The Burlington radar (KCXX), 122 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 3:45 PM EDTHAIL 1Andover, VT
Jul 10, 4:06 PM EDTHAIL 1Weston, VT
Jul 10, 4:15 PM EDTTSTM WND DMGBrownsville, VTSEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:59 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2432 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 101929
SVRBTV
VTC027-102030-
/O.NEW.KBTV.SV.W.0071.070710T1929Z-070710T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
329 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINDSOR COUNTY IN SOUTHERN VERMONT

* UNTIL 430 PM EDT.

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM NORWICH TO HARTLAND TO PERKINSVILLE...AND
  MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WINDSOR AROUND 335 PM EDT.
  WILGUS STATE PARK AROUND 340 PM EDT.

THIS STORM HAS PRODUCED PENNY SIZE HAIL AT HARTLAND VERMONT AT 325 
PM. 

PREPARE FOR DAMAGING WINDS...HEAVY RAIN...DESTRUCTIVE HAIL...AND 
DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4326 7281 4340 7274 4368 7269 4385 7255
      4378 7229 4375 7225 4358 7238 4324 7245
      4322 7269

$$

SISSON
2 follow-up statements
000 
WWUS51 KBTV 101956
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
355 PM EDT TUE JUL 10 2007

VTC027-102030-
/O.CON.KBTV.SV.W.0071.000000T0000Z-070710T2030Z/
WINDSOR VT-
355 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WINDSOR COUNTY...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR AMSDEN..MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNSVILLE AROUND 400 PM EDT.
  WEST WINDSOR AROUND 405 PM EDT.
  WINDSOR AROUND 410 PM EDT.
  EXIT 9 I91 AROUND 420 PM EDT.
  HARTLAND FOUR CORNERS AND 6 MILES EAST OF SOUTH WOODSTOCK AROUND
  425 PM EDT.
  HARTLAND...6 MILES SOUTH OF QUEECHEE STATE PARK...6 MILES SOUTHEAST
  OF TAFTSVILLE AND 7 MILES SOUTH OF QUECHEE AROUND 430 PM EDT.

IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

LAT...LON 4326 7281 4340 7274 4368 7269 4385 7255
      4378 7229 4375 7225 4358 7238 4324 7245
      4322 7269

$$

SISSON
000 
WWUS51 KBTV 102018
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
417 PM EDT TUE JUL 10 2007

VTC027-102030-
/O.CON.KBTV.SV.W.0071.000000T0000Z-070710T2030Z/
WINDSOR VT-
417 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WINDSOR COUNTY...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 6 MILES WEST OF ANDOVER..MOVING NORTH AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF LUDLOW...9 MILES SOUTHWEST OF TYSON...9 MILES WEST
  OF PROCTORSVILLE AND 9 MILES SOUTHWEST OF CAMP PLYMOUTH AROUND 430
  PM EDT.

HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN NORWICH. IF YOU 
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY.

LAT...LON 4326 7281 4340 7274 4368 7269 4385 7255
      4378 7229 4375 7225 4358 7238 4324 7245
      4322 7269

$$

MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:11 AM EDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jul 10, 10:11 AM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1011 AM EDT TUE JUL 10 2007

.SYNOPSIS...
A WARM AND HUMID AIR MASS HAS DEVELOPED THIS MORNING BEHIND THE
NUMEROUS SHOWERS AND THUNDERSTORMS THAT IMPACTED THE NORTH COUNTRY
YESTERDAY. MEANWHILE...A WEAK SURFACE BOUNDARY ACROSS NORTHERN NEW
YORK INTO NORTHERN VERMONT WILL BE THE FOCUS FOR MORE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. IN ADDITION...TEMPERATURES WILL WARM
INTO THE 80S TO NEAR 90 WITH VERY HUMID CONDITIONS EXPECTED. SOME
RELIEF TO THE HEAT AND HUMIDITY WILL OCCUR ON WEDNESDAY NIGHT INTO
THURSDAY AS A COLD FRONT MOVES ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
HAVE TWEAKED MRNG FCST TO REMOVE MRNG PCPN WORDING...UPDATED WINDS IN NRN
AREAS...AND TEMPS DUE TO FNTL BNDRY NRN AREA. WL WORD AS PTLY
SUNNY WITH SHWRS/TSTMS LIKELY THIS AFTN...AND CONT MENTION OF
SMALL HAIL AND GUSTY WNDS PSBL WITH TSTMS.

FNTL BNDRY ALG CANADIAN/NRN NY BORDER WITH E/W CLD BNDRY. SATL
IMAGERY INDCS THIS CLD BNDRY HAS DRFTD SLOLY S WITH LGT SFC WNDS
FM THE NE IN THE CHAMPLN AND ST LAW VALLEYS. THIS WL TEND TO STABILIZE
THE ATMOSPHERE THRU. THEREAFTER INDCS ARE THAT THIS CLD BNDRY WL
ASSIST IN DVLPG AFTN CNVTN ACRS NRN PTNS OF AREA. IN ADDITION CLD
BNDRY CNTRL NY MAY BE FOCUS FOR ANOTHER AREA OF AFTN CNVTV DVLPMT.

BASED ON THIS HAVE CONTD SHOWRS AND TSTMS LIKELY THIS AFTN WITH
SMALL HAIL AND GUSTY WINDS. WARM/HUMID AIRMASS CONTS ACRS AREA.
VERY MOIST SOUNDINGS UP TO H/7 THIS MRNG. BUFKIT SUG CAPES OF ARND
2000 THIS AFTN. WL NEED TO MONITOR NRN HALF OF AREA FOR FLOOD POT
DUE TO VERY HVY RAINFALL OF YESTERDAY AND LAST NITE.

NOT A GREAT DEAL OF UPPER LVL FORCING THUS CNVTN WL BE DRIVEN BY
TERRAIN UPSLOPE FLO...SFC BNDRYS NOTED ABV...AND THE DAYS
HEATING. THUS TSTMS MAY HOLD OFF UNTIL ERLY AFTN. MRNG CNVTN NOTED
IN ERN ONTARIO PROV SUGGESTIVE OF UNSTBL AIRMASS. WK CAA OR
NEUTRAL ADV NOTED ON H/8 CHART.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
ANOTHER VERY WARM AND MUGGY NIGHT EXPECTED TONIGHT WITH SFC DPWTS IN
THE M/U 60S. THIS COMBINED WITH LIGHT WINDS...EXPECT AREAS OF FOG TO
ONCE AGAIN DEVELOP...ESPECIALLY WHERE PRECIP FELL DURING THE DAYTIME
HOURS. WL MENTION CHC POPS IN THE EVENING...BUT FEEL CONVECTION
SHOULD QUICKLY DECREASE AS SFC HEATING IS LOST.

WEDNESDAY INTO THURSDAY...MID/UPPER LVL TROF ACRS THE NORTHERN GREAT
LAKES AND CENTRAL CANADA SLOWLY SHIFTS TOWARD OUR FA AS MID/UPPER
LVL RIDGE ALONG THE EASTERN SEABOARD BREAKS DOWN. THIS WL ALLOW FOR
A SFC COLD FRNT TO APPROACH OUR WESTERN CWA BTWN 21Z-00Z WEDS AND
INTO THE DACKS/CPV BTWN 03-06Z THURS. THIS FRNT WL HAVE STRONG SFC
CONVERGENCE...GOOD 5H ENERGY...AND WL INTERACT WITH SOME SFC
INSTABILITY/SHEAR TO PRODUCE ANOTHER ROUND OF THUNDERSTORMS. THE
TIMING OF FRNT MAY LIMIT SVR WEATHER POTENTIAL ACRS CENTRAL/EASTERN
VT...BUT FEEL GIVEN THE GOOD ULVL DYNAMICS...DEVELOPING DEEP LAYER
SHEAR ASSOCIATED WITH SFC FEATURE AND DIGGING ULVL TROF...AND SFC
BASED CAPES BTWN 1500-2500 J/KG SEVERAL LINE SEGMENTS WITH BOW LIKE
FEATURES WL DEVELOP ALONG AND AHEAD OF THE BOUNDARY. THE PRIMARY SVR
WEATHER THREAT WL BE STRONG AND DAMAGING WINDS...WHICH WL BE MENTION
IN THE HWO. ON THURSDAY...DEEP MID/UPPER LVL TROF MOVES TOWARD THE
HUDSON BAY REGION OF CANADA AS SEVERAL EMBEDDED S/WS ROTATE ACRS
OUR CWA IN THE SW FLW ALOFT. THIS S/W ENERGY COMBINED WITH SEVERAL
ULVL JET COUPLETS WL HELP TO ENHANCE SFC LOW PRES ACRS THE SE CONUS
LATE THURS INTO FRIDAY. THIS AREA OF LOW PRES IS EXPECTED TO TRACK
TOWARD THE MID ATLANTIC STATES/NE CONUS ALONG A LLVL BOUNDARY AND
COULD PROVIDE OUR FA WITH ANOTHER ROUND OR TWO OF HEAVY RAIN. TEMPS
BEHIND THE SFC FRNT ON THURS WL COOL BACK INTO THE 70S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
NO DRASTIC CHANGES MADE TO LONG TERM FORECAST. MAINLY CONCENTRATED
ON SHORT...BECAUSE OF THE VERY ACTIVE WEATHER WE HAD. DID NOT STRAY
FAR FROM HPC AND THE PREVIOUS FORECAST. AFTER COLD FRONT PASSAGE
WEDNESDAY NIGHT...WE CAN EXPECT DRIER DAYS AS HIGH PRESSURE WILL
BRING COOLER TEMPS INTO THE AREA.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
UPDATED 710AM TUE...
THROUGH 12Z WEDNESDAY...STILL BATTLING MY NEMESIS...FOG. TYPICAL FOG
AREAS STILL REPORTING THICK FOG...BUT THAT SHOULD BEING TO
DISSIPATE REAL QUICK WITH THE SUN GETTING HIGHER IN THE SKY AND
MIXING THINGS OUT. MAIN FORECAST PROBLEM FOR TODAY IS ONCE
AGAIN...THUNDERSTORMS. ATMOSPHERE IS JUICY AND UNSTABLE SO SHOULDNT
TAKE TOO MUCH HEATING TO GET THINGS GOING. GENERALLY GONE WITH START
TIME OF TSRA IN TAFS 17-19Z...BUT I PROBABLY AM A LITTLE LATE ON
THIS. TSRA WILL BRING LOCAL IFR CONDITIONS. AFTER 00Z ACTIVITY WINDS
DOWN...BUT EXPECT ANOTHER ROUND OF FOG...WITH MVFR AND POSSIBLE IFR
CONDITIONS TOWARD THE END OF THE TAF PERIOD. ALSO LATE TONITE WE MAY
START SEEING INCREASING MID CLD DECK FROM APPROACHING COLD FRONT
MAINLY OUT IN WESTERN AREAS...EG THE MSS TERMINAL.
12Z WEDNESDAY THROUGH SATURDAY...WEDNESDAY LOOKS TO BE QUITE
UNSETTLED WITH SHRA/TSRA PRODUCING MVFR/IFR CONDITIONS LATE IN THE
DAY THRU THE LATE EVENING AHEAD OF A COLD FRONT. THURSDAY LOOKS
LIKE A VFR DAY. FRIDAY AND SATURDAY SHOULD BE PRIMARILY VFR BUT SOME
SHRA/TSRA POSSIBLE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...SFH
SHORT TERM...SFH
LONG TERM...MB
AVIATION...JMG
Hazardous weather outlook, Jul 10, 5:08 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
508 AM EDT TUE JUL 10 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-110915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
508 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE
NORTH COUNTRY THIS AFTERNOON.

.DAY ONE...TODAY AND TONIGHT

A WEAK SURFACE BOUNDARY WILL INTERACT WITH STRONG DAYTIME HEATING
AND PLENTY OF LOW LEVEL MOISTURE TO FORM ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS TODAY. THE THUNDERSTORMS WILL FIRST DEVELOP
ACROSS THE HIGHER TERRAIN OF THE ADIRONDACK MOUNTAINS IN NORTHERN NEW
YORK AND GREEN MOUNTAINS IN VERMONT BY EARLY THIS AFTERNOON. THESE
STORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE
REGION AT 15 TO 20 MPH. GIVEN...THE VERY UNSTABLE AIR MASS IN
PLACE...THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND
DAMAGING WINDS. THE VERY WARM TEMPERATURES ALOFT WILL LIMIT THE
POTENTIAL FOR SEVERE HAIL THIS AFTERNOON.

IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. THIS HEAVY RAINFALL...COMBINED
WITH RAINS FROM RECENT STORMS WILL ENHANCE THE POTENTIAL FOR FLASH
FLOODING ACROSS THE REGION. SOME MINOR FLOODING OF SMALL STREAMS
AND POOR DRAINAGE AREAS CAN BE EXPECTED WITH THE STRONGER STORMS
THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL IMPACT THE
REGIONS ON WEDNESDAY AFTERNOON AND EVENING. THESE STORMS ARE
EXPECTED TO DEVELOP ALONG A SURFACE COLD FRONT DURING THE
AFTERNOON HOURS...AND WILL HAVE THE POTENTIAL TO PRODUCE STRONG
AND DAMAGING WINDS...ALONG WITH HAIL AND LOCALLY HEAVY DOWN POURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE NORTH COUNTRY FOR
THIS AFTERNOON THROUGH EARLY EVENING. SPOTTERS ARE ENCOURAGED TO
REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE IN BURLINGTON...ALONG WITH RAINFALL AMOUNTS.

TABER

In the hours before

Special weather statement, Jul 10, 1:11 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
111 PM EDT TUE JUL 10 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-110100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
111 PM EDT TUE JUL 10 2007

...ANOTHER ROUND OF SEVERE WEATHER POSSIBLE AGAIN TODAY...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF VERMONT AND
NORTHERN NEW YORK UNTIL 9 PM THIS EVENING. THE COMBINATION OF A
VERY WARM AND HUMID AIRMASS...AND ITS DESTABILIZATION...WILL
ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE REGION TODAY.
INITIAL STORM DEVELOPMENT IS NOW OCCURRING ACROSS THE NORTHERN
ADIRONDACKS...WHERE LOCAL SLOPE AND VALLEY WINDS ARE PROVIDING THE
NECESSARY IMPETUS FOR LIFT. STORMS SHOULD THEN INCREASE IN AREAL
COVERAGE AND INTENSITY ACROSS THE REMAINDER OF THE AREA BY THE MID
TO LATE AFTERNOON HOURS...WHERE A FEW MAY BECOME SEVERE ALONG WITH
DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...LOCALLY HEAVY
RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE WITH ANY OF THE
STORMS...WHICH MAY LEAD TO AN INCREASED FLASH FLOOD THREAT ACROSS
PORTIONS OF NORTHEASTERN NEW YORK AND NORTHERN VERMONT WHICH
RECEIVED HEAVY RAINFALL YESTERDAY.

WHILE THE OVERALL COVERAGE OF THIS ACTIVITY IS EXPECTED TO BE
LESS THAN YESTERDAY...THOSE PLANNING OUTDOOR ACTIVITIES THIS
AFTERNOON AND EVENING SHOULD KEEP AND EYE TO THE SKY...AND TAKE
SHELTER SHOULD THREATENING WEATHER APPROACH.

STAY TUNED TO NOAA WEATHER RADIO...WEATHER.GOV ON THE
INTERNET...OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES AND POSSIBLE
SEVERE THUNDERSTORM WARNINGS THIS AFTERNOON AND EVENING.

JMG
Local storm report, Jul 10, 2:33 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
233 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             HARTLAND                43.54N 72.40W
07/10/2007  E0.25 INCH       WINDSOR            VT   TRAINED SPOTTER

&&

DONNYD
Local storm report, Jul 10, 2:53 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
253 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             HARTLAND                43.54N 72.40W
07/10/2007  E0.75 INCH       WINDSOR            VT   TRAINED SPOTTER

&&

DONNYD
Local storm report, Jul 10, 3:02 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E1.00 INCH       ESSEX              NY   PUBLIC

0228 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E1.00 INCH       ESSEX              NY   POST OFFICE

0230 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E0.88 INCH       ESSEX              NY   PUBLIC

&&

DONNYD
Local storm report, Jul 10, 3:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
326 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E0.88 INCH       ESSEX              NY   PUBLIC

&&

DONNYD
Local storm report, Jul 10, 3:28 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
328 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             HARTLAND                43.54N 72.40W
07/10/2007  E0.75 INCH       WINDSOR            VT   TRAINED SPOTTER

&&

DONNYD

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:15 PM EDTSevere Thunderstorm WarningBTVOrange60 min
Jul 9, 8:52 PM EDTSevere Thunderstorm WarningBTVRutland53 min
Jul 9, 9:22 PM EDTSevere Thunderstorm WarningBTVFranklin53 min
Jul 9, 9:31 PM EDTSevere Thunderstorm WarningBTVWindsor59 min
Jul 9, 9:55 PM EDTSevere Thunderstorm WarningBTVChittenden37 min
Jul 10, 2:14 PM EDTSevere Thunderstorm WarningBTVWindsor61 min
Jul 10, 4:27 PM EDTSevere Thunderstorm WarningBTVWindsor63 min
Jul 10, 5:00 PM EDTSevere Thunderstorm WarningBTVCaledonia, Orleans90 min
Jul 10, 6:15 PM EDTSevere Thunderstorm WarningBTVWindsor60 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.